Florida, 2004

Lightning Strike in Florida, July 8, 2004

July 8, 2004 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 8, 2:28 PM CST, 2 minutes earlier.

Area forecast discussion, Jul 8, 2:28 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
328 PM CDT THU JUL 8 2004

.SHORT TERM...WATER VAPOR IMAGERY THIS AFTERNOON ALONG WITH MORNING
UPPER AIR ANALYSIS CLEARLY SHOWS AN UPPER LEVEL (H20-H50) LOW
SPINNING OVER SOUTHWESTERN LOUISIANA IN THE WEAKNESS BETWEEN A RIDGE
TO OUR EAST AND WEST. THE DEEP LAYER MOISTURE FEED ON EAST SIDE OF
THE LOW...ALONG WITH A SEA BREEZE BOUNDARY AND PLENTIFUL INSTABILITY
(CAPES AOA 3500 J/KG...LIS -7 AND PWS OF OVER 1.8 INCHES) HAS LEAD TO
THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA...SOME OF WHICH HAVE BEEN STRONG TO
SEVERE. EXPECT THESE SHOWERS AND THUNDERSTORMS TO SLOWLY FADE THROUGH
THE EVENING HOURS. THE UPPER LOW WILL WEAKEN AN GET A SHOVE TO THE
SOUTH AND EVENTUALLY THE SOUTHWEST AS THE SUBTROPICAL HIGH RIDGES
BACK INTO THE AREA THROUGH THE WEEKEND. THE THUNDERSTORMS TODAY WERE
LESS NUMEROUS THAN THE PAST FEW DAYS AND THIS DOWNWARD TREND IN POPS
WILL CONTINUE INTO THE WEEKEND AS DEEP LAYER SUBSIDENCE AND
CORRESPONDING ATMOSPHERIC DRYING TAKES HOLD.

&&

.EXTENDED...UPPER LOW CONTINUES SOUTHWEST AND GETS ABSORBED INTO AN
AMPLIFYING RIDGE OVER OLD MEXICO. PRESENT INDICATIONS ARE THAT A
593 PLUS DECAMETER RIDGE WILL TAKE HOLD OVER THE AREA AND BE RIGHT
ON TOP OF THE CWA BY SATURDAY AFTERNOON. IN RESPONSE...PWS WILL
DECREASE TO MORE CLIMATOLOGICAL LEVELS AROUND 1.5 INCHES. THUS POPS
WILL BE SEA BREEZE DRIVEN AND MUCH LESS NUMEROUS. TEMPERATURES WILL
ALSO INCREASE SLIGHTLY OVER THE WEEKEND...HOWEVER NOT AS MUCH AS
EXPECTED DUE TO THE EXTREMELY MOIST SOIL CONDITIONS. DEWPOINTS
WILL REMAIN IN THE 70 DEGREE RANGE WHICH WILL MAKE FOR SULTRY
CONDITIONS OVER THE WEEKEND. BY EARLY NEXT WEEK...THE RIDGE BUILDS
WESTWARD AND ALLOWS A NORTHERN STREAM SHORTWAVE TO DIG A TROUGH
OVER THE EAST COAST. THE CWA SHOULD REMAIN ON THE WESTERN SIDE OF
THE TROUGH...BUT WITH THE RIDGE NOT DIRECTLY OVERHEAD...PWS WILL
INCREASE AND SO WILL RAIN CHANCES.

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     74 90 74 92 / 40 40 20 30
PENSACOLA  75 90 76 93 / 40 40 20 30
DESTIN     75 88 76 93 / 40 40 20 30
EVERGREEN  70 91 70 94 / 40 50 20 20
WAYNESBORO 72 90 71 94 / 40 50 20 20
CAMDEN     70 91 70 94 / 40 50 20 20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

13/CULLEN
Hazardous weather outlook, Jul 8, 4:00 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU JUL 8 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081730-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT THU JUL 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WEAK UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE
ATMOSPHERE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
AREA TODAY. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...SOME
STORMS COULD BECOME STRONG...PRODUCING PERIODS OF HEAVY RAIN...GUSTY
WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE
THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER
SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Okaloosa

When
July 8, 2:30 PM CST
Where
Okaloosa County, Crestview
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
30.665, -86.592 (the zone’s center; the record gives no point)

Lightning struck a home near Crestview and started a fire. The fire was extinguished quickly with only minor damage to the home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414288.